Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 62, NWS Boston/Norton, MA

September 22, 2022Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 22, 2022, 6:48 AM EDT for Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2022, 6:48 AM EDT (10:48 UTC)
Expired
Sep 22, 2022, 7:45 AM EDT
In force
57 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 101 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2022-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2022-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS51 KBOX 221048
SVRBOX
CTC003-MAC013-015-221145-
/O.NEW.KBOX.SV.W.0062.220922T1048Z-220922T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
648 AM EDT Thu Sep 22 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northern Hartford County in northern Connecticut...
  Southwestern Hampshire County in western Massachusetts...
  Western Hampden County in western Massachusetts...

* Until 745 AM EDT.

* At 647 AM EDT, severe thunderstorms were located along a line
  extending from near Chester to near Tolland, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Severe thunderstorms will be near...
  Chester, Blandford and Middlefield around 655 AM EDT.
  Montgomery around 705 AM EDT.
  Huntington around 710 AM EDT.
  Granby, Westhampton, Granville and Chesterfield around 715 AM EDT.
  Southampton and Russell around 720 AM EDT.
  Easthampton and Southwick around 725 AM EDT.
  Northampton and Williamsburg around 730 AM EDT.
  Westfield and Agawam around 735 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent lightning is occurring with these storms. Move indoors 
immediately. Lightning is one of nature's leading killers. Remember, 
if you can hear thunder, you are close enough to be struck by 
lightning.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4227 7300
      4231 7300 4231 7303 4232 7304 4243 7251
      4204 7260 4203 7301 4204 7306 4206 7305
      4210 7307
TIME...MOT...LOC 1047Z 252DEG 22KT 4228 7299 4203 7305 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWD
2 follow-up statements
804 
WWUS51 KBOX 221111
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
711 AM EDT Thu Sep 22 2022

CTC003-221120-
/O.CAN.KBOX.SV.W.0062.000000T0000Z-220922T1145Z/
Hartford CT-
711 AM EDT Thu Sep 22 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARTFORD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

&&

LAT...LON 4215 7300 4224 7295 4233 7292 4243 7251
      4204 7260 4204 7298 4205 7302 4209 7300
TIME...MOT...LOC 1110Z 252DEG 22KT 4232 7281 4207 7288 

$$

MAC013-015-221145-
/O.CON.KBOX.SV.W.0062.000000T0000Z-220922T1145Z/
Hampshire MA-Hampden MA-
711 AM EDT Thu Sep 22 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR SOUTHWESTERN HAMPSHIRE AND WESTERN HAMPDEN COUNTIES...

At 710 AM EDT, severe thunderstorms were located along a line
extending from near Westhampton to Granville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

These severe storms will be near...
  Westhampton and Chesterfield around 715 AM EDT.
  Southampton around 720 AM EDT.
  Easthampton around 725 AM EDT.
  Northampton and Williamsburg around 730 AM EDT.
  Westfield and Agawam around 735 AM EDT.
  West Springfield, South Hadley, Longmeadow and Hatfield around 740 
  AM EDT.
  Hadley, Holyoke, and Granby around 745 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent lightning is occurring with these storms. Move indoors 
immediately. Lightning is one of nature's leading killers. Remember, 
if you can hear thunder, you are close enough to be struck by 
lightning.

&&

LAT...LON 4215 7300 4224 7295 4233 7292 4243 7251
      4204 7260 4204 7298 4205 7302 4209 7300
TIME...MOT...LOC 1110Z 252DEG 22KT 4232 7281 4207 7288 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWD
523 
WWUS51 KBOX 221143
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
743 AM EDT Thu Sep 22 2022

MAC013-015-221152-
/O.EXP.KBOX.SV.W.0062.000000T0000Z-220922T1145Z/
Hampshire MA-Hampden MA-
743 AM EDT Thu Sep 22 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPSHIRE AND
WESTERN HAMPDEN COUNTIES WILL EXPIRE AT 745 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. 

However heavy rain may result in minor flooding of roadways and 
other poor drainage areas this morning.

&&

LAT...LON 4215 7300 4224 7295 4233 7292 4243 7251
      4204 7260 4204 7298 4205 7302 4209 7300
TIME...MOT...LOC 1142Z 252DEG 22KT 4238 7256 4213 7263 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:30 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 22, 3:30 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
330 AM EDT Thu Sep 22 2022

.SYNOPSIS...
Cold front moves through the region this morning and afternoon with
potentially strong thunderstorms. Cold and blustery conditions
settle in behind the front for Friday and Friday night. Milder and
more seasonable weather will return this weekend into early
next week. A few showers will be possible from time to time in
the Sunday night through Wednesday time frame, but a washout is
not expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Today

Robust mid-level short-wave trough digs and deepens into the
northeast this morning and afternoon. This will force a surface cold
front through the region that will produce widespread heavy rainfall
and perhaps a fine line of convection capable of producing damaging
wind gusts. While there is strong deep layer wind shear on the order
of 50 knots in the 0-6 km layer and very strong synoptic forcing for
ascent, the limiting factor with respect to severe thunderstorm
potential this afternoon will be instability. Most of the region
will only have around 100 J/kg of CAPE to work with. However,
greater instability develops over southeast MA and RI early this
afternoon just prior to the arrival of what should be a fine line of
convection. Enhanced instability and fairly steep low-level lapse
rates over this region will put this area at the greatest risk for a
strong to severe storm. The most likely hazard will be damaging wind
gusts capable of taking down large tree limbs which are still fully
leafed. Also can't rule out a strong to severe storm developing in
the warm sector this morning ahead of the cold front. Steeper mid-
level lapse rates ahead of the front may allow a few of the
scattered warm sector storms to produce some small hail.

As far as timing goes, we're already beginning to see some warm
sector storms on radar just over the MA/NY border. A few of these
scattered storms will be possible through this morning. By around
mid-morning we should start to the see a line of showers and storms
moving into western MA and CT. Currently expecting this to be a
relatively fast moving line that will reach the Worcester area
around 10-11 am and eventually the eastern areas by noon. The front
is expected to exit off the southeast coast by mid to late
afternoon. Wind shift to northwest behind the front

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight

Skies clear behind the exiting cold front as deep northwest flow
advects a continental polar air mass over the northeast. Strong cold
air advection causes temperatures at 925 to plummet to temperatures
just slightly above freezing. Currently expecting a cold and
blustery night tonight as moderate northwest winds will be blowing
from 10 to 20 knots. However, the strong winds will support
mechanical mixing that will limit radiational cooling. Generally
expecting widespread low temperatures in the low to mid 40s at the
surface. Areas near the coast stay a bit more mild in the upper 40s
to low 50s.

Tomorrow

More of a late fall feel tomorrow as strong cold air advection aloft
continues to support below normal temperatures in southern New
England. Steep low-level lapse rates will support efficient mixing
and a windy afternoon. Northwest winds from 15 to 20 knots may gust
as high as 25 to 30 knots across much of the region. A dry day for
most, but northwest flow over the warm Cape Cod Bay waters may
support a few ocean effect showers for those over the outer Cape. At
the very least expect ocean effect clouds to hide the sunshine from
this area. Elsewhere, the dry column will support mostly sunny
skies.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Blustery & Quite Chilly Fri night
* Mainly Dry with moderating temps this weekend especially by Sun
* A few showers at times Sun night through Wed, but not a washout

Details...

Friday night...

A ridge of high pressure will combined with Hurricane Fiona passing
well to our east and into the Canadian Maritimes Friday night. This
will continue to result in blustery conditions with gusty NW winds
and unseasonably chilly temperatures. Appears that there will be
enough wind aloft to keep the region from decoupling. This should
result in overnight low temps mainly in the upper 30s to the lower
40s. If a few of the typically most prone low-lying locations are
able to briefly decouple; overnight lows would drop in the lower to
middle 30s with frost. If this does happen it would be very
localized; so no frost headlines anticipated at this time.

This Weekend...

Deep upper trough will lift into the Canadian Maritimes this weekend
allowing for rising height fields. This should allow for high temps
to recover well into the 60s in many locations Saturday. It still
will be breezy on Saturday, but not as strong as on Friday.
Temperatures will moderate further by Sunday as the next shortwave
drops into the eastern Great Lakes. This should allow high temps to
reach back into the 70 to 75 degree range in many locations.

Generally expecting dry weather for most of the weekend. Approaching
shortwave should result in some mid/high cloudiness gradually
increasing as Sunday wears along. May even have a few showers
entering our western zones toward evening. However, main threat for
some showers will not be until Sunday night when warm
advection/forcing increase ahead of an approaching shortwave.

Monday through Wednesday...

Forecast confidence diminishes in the Mon through Wed time frame.
Deep upper trough will drop into the eastern Great Lakes Mon/Tue
allowing for some shortwave energy to rotate into our region at
times. However, timing and magnitude of the energy are uncertain.
All we can say is there will be the risk for a few showers at times
Mon and Tue, but not expecting a washout by any means. Seasonable
temps expected with highs mainly in the upper 60s to the middle 70s.
Appears the trough axis may shift to our east by Wed, resulting in
cooler temps with highs mainly in the 60s.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

High confidence.

06Z TAF Update...

Through 12Z...

VFR gradually deteriorating to MVFR/IFR from northwest to
southeast as scattered showers develop ahead of an approaching
cold front. IFR/LIFR at ORH. Southwest winds steadily increasing
to 10 knots.

Today...Mainly MVFR CIGS, with local IFR as heavier showers and
thunderstorms move rapidly across the region, exiting eastern
MA coast between 17Z and 20Z. Winds continue to increase out of
the southwest gusting to 20-30 kt ahead of cold front, then
shifting to NW behind the front in the afternoon. Stronger
gusts possible in storms, especially in RI and southeastern MA.

Thursday night...VFR. NW winds 10-15 kts gusting 20-25 kts.

Friday...VFR with some patchy MVFR possible at ACK. Moderate
northwest winds 10 to 20 knots with gusts of 20 to 30 knots.

KBOS Terminal...High confidence in TAF trends. Low confidence
with respect to potential for sea breeze development during the
afternoon today. Thinking that it will not fully develop at this
time.

KBDL Terminal...High confidence in TAF.

Outlook /Friday Night through Monday/...

Thursday Night: VFR. Windy with local gusts up to 30 kt.

Friday through Friday Night: VFR. Windy with gusts up to 35 kt.

Saturday: VFR. Windy with gusts up to 30 kt.

Saturday Night through Sunday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Marine

Today through Friday

Rough conditions expected over the coastal waters over the next 36
hours. First we'll see increasing southwest winds and building seas
ahead of an approaching cold front this morning and afternoon.
Showers and potentially strong thunderstorms move over the coastal
waters this afternoon. Winds shift to the northwest behind the front
but remain fairly strong with 10 to 15 sustained and gusts greater
than 20 knots.

Marine conditions continue to worsen tomorrow night and Friday.
Northwest winds rise to 15 to 20 knots tonight and 20 to 25 knots
tomorrow. A gale watch is in effect for Friday afternoon into Friday
night where gusts greater than 34 knots will be possible.

Outlook /Friday Night through Monday/...

Friday through Friday Night: Strong winds with gusts up to
35 kt. Rough seas up to 11 ft.

Saturday: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Areas of rough seas.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory from 4 PM this afternoon to 6 PM EDT Friday
     for MAZ020>024.
RI...High Surf Advisory from 4 PM this afternoon to 6 PM EDT Friday
     for RIZ006>008.
MARINE...Small Craft Advisory until 8 AM EDT Saturday for ANZ230-
     233>237-251-256.
     Small Craft Advisory until 2 PM EDT Friday for ANZ231-232-250-
     254-255.
     Gale Watch from Friday afternoon through Saturday morning for
     ANZ231-232-250-254-255.

&&

SYNOPSIS...Frank/RM
NEAR TERM...RM
SHORT TERM...RM
LONG TERM...Frank
AVIATION...Frank/RM
MARINE...Frank/RM
Hazardous weather outlook, Sep 22, 4:47 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
447 AM EDT Thu Sep 22 2022

CTZ002>004-MAZ002>019-026-RIZ001>005-230900-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-
447 AM EDT Thu Sep 22 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible this morning
through late afternoon. While this threat exists across the entire
region; the greatest risk is across eastern Massachusetts and Rhode
Island between 11 am and 4 pm. The main threat will be locally strong
to damaging wind gusts. Power outages are possible too given the
fully leafed trees. Heavy rain may also result in brief poor drainage
street flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ020>024-RIZ006>008-230900-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
447 AM EDT Thu Sep 22 2022

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible this morning
through late afternoon. While this threat exists across the entire
region; the greatest risk is across eastern Massachusetts and Rhode
Island between 11 am and 4 pm. The main threat will be locally strong
to damaging wind gusts. Power outages are possible too given the
fully leafed trees. Heavy rain may also result in brief poor drainage
street flooding.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230-233>237-251-256-230900-
Boston Harbor-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
447 AM EDT Thu Sep 22 2022

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible across the
waters between noon and 6 pm across the waters. The main concern is
for brief 40 to 50 knot wind gusts and frequent lightning with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ231-232-250-254-255-230900-
Cape Cod Bay-Nantucket Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
447 AM EDT Thu Sep 22 2022

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible across the
waters between noon and 6 pm across the waters. The main concern is
for brief 40 to 50 knot wind gusts and frequent lightning with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Frank

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 22, 4:39 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
439 AM EDT Thu Sep 22 2022

MAZ004-026-220930-
Northwest Middlesex County MA-Northern Worcester MA-
439 AM EDT Thu Sep 22 2022

...A strong thunderstorm will impact portions of northwestern
Worcester and northwestern Middlesex Counties through 530 AM EDT...

At 438 AM EDT, Doppler radar was tracking a strong thunderstorm over
Athol, or near Orange, moving northeast at 40 mph.

HAZARD...Pea size hail and brief heavy rain.

SOURCE...Radar indicated.

IMPACT...Brief heavy rain may result in some brief nuisance
         street flooding. Little to no impact from hail is expected.

Locations impacted include...
Orange, Gardner, Athol, Winchendon, Townsend, Templeton, Ashburnham,
Ashby, Phillipston, Royalston and Petersham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4270 7169 4248 7229 4251 7224 4253 7227
      4258 7228 4258 7227 4260 7227 4262 7223
      4266 7223 4266 7224 4272 7213
TIME...MOT...LOC 0838Z 242DEG 39KT 4257 7224

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Frank
Special weather statement, Sep 22, 5:15 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
515 AM EDT Thu Sep 22 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-221600-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
515 AM EDT Thu Sep 22 2022

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...

A strong cold front will result in a line of showers and
thunderstorms sweeping across the region today. Some of these
storms may become strong to severe producing locally damaging wind
gusts. The main time of concern is from 9 am to 1 pm across
western Massachusetts and northern Connecticut and between 11 am
and 4 pm across eastern Massachusetts and Rhode Island.

The main concern today will be the potential for strong to
damaging wind gusts. While this potential for this exists across
the entire region; the greatest risk will be across eastern
Massachusetts and Rhode Island. In addition, dangerous cloud to
ground lightning, heavy rain and brief street flooding are also
concerns.

People with outdoor plans today should monitor the weather
closely. Have a plan to seek a safe indoor shelter if threatening
weather approaches.

Frank
Special weather statement, Sep 22, 6:32 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
632 AM EDT Thu Sep 22 2022

MAZ003-008>011-221130-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
632 AM EDT Thu Sep 22 2022

...STRONG THUNDERSTORMS APPROACHING THE EAST SLOPES OF THE
BERKSHIRES...

At 630 AM EDT, Doppler radar was tracking a strong thunderstorm over
Otis, moving east at 45 mph.

HAZARD...Winds up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton, West
Springfield, Ludlow, South Hadley, Easthampton, Belchertown,
Wilbraham, Palmer, Ware, Southwick, Granby, Southampton, Hadley,
Sunderland and Hatfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4227 7300
      4231 7300 4232 7304 4247 7241 4218 7231
      4204 7302 4204 7306 4206 7305 4210 7307
TIME...MOT...LOC 1030Z 252DEG 39KT 4218 7313

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 4:39 AM EDTSpecial Weather StatementBOXWorcester51 min
Sep 22, 6:32 AM EDTSpecial Weather StatementBOXHampden, Hampshire58 min
Sep 22, 7:32 AM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire88 min
Sep 22, 8:03 AM EDTSpecial Weather StatementBOXWorcester57 min
Sep 22, 8:37 AM EDTSpecial Weather StatementBOXNorfolk53 min
Sep 22, 8:50 AM EDTSpecial Weather StatementBOXBristol, Essex, Norfolk, Plymouth, Suffolk55 min
Sep 22, 9:47 AM EDTSpecial Weather StatementBOXBristol, Plymouth58 min
Sep 22, 12:31 PM EDTSpecial Weather StatementBOXBristol59 min
Sep 22, 1:35 PM EDTSpecial Weather StatementBOXBristol, Plymouth55 min
Sep 22, 2:09 PM EDTSpecial Marine WarningBOX66 min
Sep 22, 3:06 PM EDTSpecial Marine WarningBOX54 min
Sep 22, 3:12 PM EDTSpecial Marine WarningBOX63 min
Sep 22, 3:18 PM EDTSpecial Weather StatementBOXBarnstable57 min
Sep 22, 3:30 PM EDTGale WarningBOX39 hr
Sep 22, 4:16 PM EDTSpecial Marine WarningBOX59 min
Sep 22, 4:19 PM EDTSpecial Weather StatementBOXNantucket41 min
Sep 22, 7:45 AM EDTSpecial Weather StatementBOX60 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Severe Thunderstorm Warnings in Connecticut, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.